MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE PLATING SYSTEM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE PLATING SYSTEM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number LP4.5-DRF4B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation in progress.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that one week after explant of the plate, following successful lengthening and mature regenerate bone, the patient experienced a fracture of the right femur that possibly originating from a former plate screw site on the proximal bone segment.However, no issues with the plate were noted.The patient was successfully casted and the cast has been subsequently removed, with the patient walking without assistance.No additional information is available.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned plate revealed no external damage to the unit.Per reported failure functional testing was not applicable.The images provided did not show evidence of proximal femoral fracture as described in the complaint.No failure mode can be confirmed as the plate functioned as intended and meets the specifications.Device records review: review of the device history records indicated that the returned product was visually inspected and functionally tested prior to release.
 
Event or Problem Description
No additional information was received.

Brand Name
PRECICE PLATING SYSTEM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key12132591
Report Number3006179046-2021-00365
Device Sequence Number19872336
Product Code KTT
UDI-Device Identifier00887517021762
UDI-Public887517021762
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K192181
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLP4.5-DRF4B
Device Lot Number0070622AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 YR